MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 4252511-02
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: details of complaint (reported issue): "blood leaking where catheter attaches to hub.Defective iv catheter - iv catheter was inserted into vein - immediate flashback confirming position of catheter in vein however blood began leaking where catheter connects with hub causing inability to obtain bloodwork and use catheter for iv.Resulted in loss of iv for an infant with very few sites who was requiring immediate bloodwork." incident date unknown.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Evidence at disposal: no samples returned and no meaningful photos provided for a proper investigation.Device history record (dhr): reviewed the dhr for the complaint batch 24m14g8261 and no abnormality was observed during in-process and at final control inspection.Conclusion: as no sample was received, further investigation was not possible.Based on the batch records, no abnormality was observed during the manufacturing process, thus complaint is not confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) sample was submitted to the manufacturer for evaluation.The sample was subjected to a leakage test; a leak was observed at the capillary near the catheter hub horn area.The sample was inspected under a keyence microscope and a v-shape cut was observed where the leak occurred.This cut is most likely due to reinsertion of the cannula bevel.A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.Based on the investigation, leakage was observed on the returned sample.This defect is due to cannula reinsertion and the cause is due to incorrect handling.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key22888500
Report Number9610825-2025-00497
Device Sequence Number20049675
Product Code FOZ
UDI-Device Identifier04046963318161
UDI-Public(01)04046963318161(11)241114(17)291101(10)24M14G8261
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K220626
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4252511-02
Device Lot Number24M14G8261
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown